Severe necrotizing cutaneous lesions complicating treatment with interferon beta-1b

William A. Sheremata, J. Richard Taylor, George W. Elgart

Research output: Contribution to journalLetter

53 Scopus citations

Abstract

To the Editor: Recombinant interferon beta-1b (Betaseron) was licensed in 1993 to reduce exacerbations of multiple sclerosis. Approval of the drug was greeted enthusiastically, despite a modest 30 percent reduction in relapses and side effects that include local inflammatory reactions and a flulike syndrome.1 We report the occurrence of severe necrotizing cutaneous reactions in a 38-year-old woman with an eight-year history of multiple sclerosis. She self-injected the standard dose of recombinant interferon beta-1b (9 million units) subcutaneously on alternate days. Erythematous patches appeared at the injection sites on both thighs during the third month of treatment. These areas became violaceous,.

Original languageEnglish (US)
Pages (from-to)1584-1585
Number of pages2
JournalNew England Journal of Medicine
Volume332
Issue number23
DOIs
StatePublished - Jun 8 1995

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Severe necrotizing cutaneous lesions complicating treatment with interferon beta-1b'. Together they form a unique fingerprint.

  • Cite this